Fairfax County police are investigating a deadly week of opioid overdoses. Since Friday, December 1, there have been six overdoses. Five of which are believed to have been caused by opioids, police say.

The victims were all young, between the ages of 22 to 34. The first overdose occurred on December 1 in Alexandria. The second one was on December 3 in Fairfax Station. The third and fourth were in Mclean and Clifton on December 6. And the fifth opioid overdose was on December 7 in Fairfax.

Police cannot confirm what was in the drugs used by those who overdosed, but are warning of the deadly effects of fentanyl and carfentanil-laced opioids, which are believed to be on the streets of Fairfax County. Both are synthetic opioids which are lethal, even in small doses.

In June, federal officials warned local precincts of the rise of fentanyl, which is up to 50 times more lethal than heroin.

There’s never been such a deadly opioid-related week in Fairfax County, Lt. James Cox of the Organized Crime and Narcotics Division said. “Before this week, the highest number of opioid overdoses we had in a weekend was five, and fortunately, everyone lived,” Cox said.

Fairfax County has had 102 overdose deaths since the start of 2017, with 70% having to do with opioids. These cases have involved people of all ages, from the early 20s to the mid-60s. However, police say that the highest numbers of seen with young people between the ages of 25 and 35.

The Chris Atwood Foundation will be distributing Narcan on Friday evening between 6 and 8 p.m. at 11890 Sunrise Drive Valley in Reston, which can be obtained anonymously. Narcan can reverse the effects of an opioid overdose when administered quickly and correctly. It’s currently available without a prescription in Virginia pharmacies.

Fairfax Police are urging people struggling with addiction or with family members struggling with addiction to get help. In an email, they outlined the signs of an opioid overdose:

• Loss of consciousness
• Pinpoint pupils
• Snore-like gurgling sounds
• Breathing is low, shallow or erratic
• Bluish purple, or ashen skin color
• Nausea or vomiting
• Fingernails turn blue or close to black

Police say that if you believe you may have overdoses or are concerned someone else has, call 911 immediately.